Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 2, 2018, 3:35 PM CDT for 4 states. It took effect at Apr 3, 2018, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 3:35 PM CDT (20:35 UTC)
- In effect from
- Apr 3, 2018, 7:00 AM CDT
- Expired
- Apr 3, 2018, 9:55 PM CDT
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
All 51 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 367 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
843 WWUS74 KMEG 022035 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 335 PM CDT Mon Apr 2 2018 ...WINDY ACROSS THE MID-SOUTH TUESDAY INTO TUESDAY EVENING... .Gusty southerly winds will develop across the Mid-South ahead of a strong cold front on Tuesday. South winds of 20 to 30 mph with higher gusts will be common across the area. Gusty winds are expected with the passage of the cold front as well. Strong northwest winds will continue for a couple hours after the front moves through. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-030900- /O.NEW.KMEG.WI.Y.0007.180403T1200Z-180404T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, and Caruthersville 335 PM CDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 7 AM to 7 PM CDT Tuesday. * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...7 am Tuesday morning to 7 pm Tuesday evening * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-030900- /O.NEW.KMEG.WI.Y.0007.180403T1500Z-180404T0300Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 335 PM CDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 10 AM to 10 PM CDT Tuesday. * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...|10 am Tuesday through 10 pm Tuesday. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SJM
5 follow-up statements
957 WWUS74 KMEG 030846 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 346 AM CDT Tue Apr 3 2018 ...WINDY ACROSS THE MID-SOUTH TUESDAY INTO TUESDAY EVENING... .Gusty southerly winds will develop across the Mid-South ahead of a strong cold front on Tuesday. South winds of 20 to 30 mph with higher gusts will be common across the area. Gusty winds are expected with the passage of the cold front as well. Strong northwest winds will continue for a couple hours after the front moves through. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-032100- /O.CON.KMEG.WI.Y.0007.180403T1200Z-180404T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, and Caruthersville 346 AM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...7 am Tuesday morning to 7 pm Tuesday evening * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-032100- /O.CON.KMEG.WI.Y.0007.180403T1500Z-180404T0300Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 346 AM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...|10 am Tuesday through 10 pm Tuesday. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
333 WWUS74 KMEG 032053 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 353 PM CDT Tue Apr 3 2018 ...WINDY ACROSS THE MID-SOUTH THROUGH THIS EVENING... .Gusty southerly winds continue across the Mid-South ahead of a strong cold front on this afternoon and evening. South winds of 20 to 30 mph with higher gusts will be common across the area. Gusty winds are expected with the passage of the cold front as well. Strong northwest winds will continue for a couple hours after the front moves through. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-040000- /O.CON.KMEG.WI.Y.0007.000000T0000Z-180404T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, and Caruthersville 353 PM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...Through 7 pm this evening. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-040300- /O.CON.KMEG.WI.Y.0007.000000T0000Z-180404T0300Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 353 PM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...Through 10 pm this evening. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
142 WWUS74 KMEG 032356 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 656 PM CDT Tue Apr 3 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-040200- /O.EXT.KMEG.WI.Y.0007.000000T0000Z-180404T0200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, and Caruthersville 656 PM CDT Tue Apr 3 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...Northwest winds 15 to 25 mph with higher gusts. * TIMING...Through 9 pm this evening. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-040300- /O.CON.KMEG.WI.Y.0007.000000T0000Z-180404T0300Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 656 PM CDT Tue Apr 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...Through 10 pm this evening. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLSJr
143 WWUS74 KMEG 040153 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 853 PM CDT Tue Apr 3 2018 . ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-040300- /O.EXP.KMEG.WI.Y.0007.000000T0000Z-180404T0200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, and Caruthersville 853 PM CDT Tue Apr 3 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... The northwest winds have begun to diminsh to 10 to 20 mph there are some areas with gusty winds up to 25 to 30 mph, however, these will diminsh in the next couple of hours. Therefor the wind advisory will expire at 9 PM. $$ MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-040400- /O.EXT.KMEG.WI.Y.0007.000000T0000Z-180404T0400Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 853 PM CDT Tue Apr 3 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...South winds 20 to 30 mph with higher gusts shifting to the Northwest. * TIMING...Through 11 pm this evening. * IMPACTS...Light unsecured outdoor items will be vulnerable to the wind. In addition travelers on east to west roadways will find driving difficult at times...especially high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLSJr
592 WWUS74 KMEG 040255 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 955 PM CDT Tue Apr 3 2018 MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-040400- /O.CAN.KMEG.WI.Y.0007.000000T0000Z-180404T0400Z/ DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate- Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 955 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Wind Advisory. The winds have diminished to about 10 to 20 mph over much of the Mid-South. The northwest winds will continue the rest of the night with wind speeds about 10 to 15 mph. $$ TLSJr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:24 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 2, 3:24 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
324 PM CDT Mon Apr 2 2018
.DISCUSSION...
Currently...Warm front is slowly lifting north across the Mid-
South and was located from Savannah TN to NW Mississippi at 3 pm.
Temps were in the 70s south of the front and 40s/50s to the
north. A few light showers continue from Fayette County NE toward
the TN River.
Tonight...Warm front will lift through the remainder of the area
this evening. Temps will actually rise across the northern half
overnight as southerly winds increase. By morning all areas should
be in the 60s. A few showers will be possible along and north of
the warm front overnight with a possibility of a thunderstorm
along the KY/MO borders.
Tuesday and Tuesday night...A potent 500 mb trough will push a
strong cold front east into the region. Ahead the the front the
airmass across the Mid-South will destabilize nicely with high
temps in the mid 70s to around 80 and dewpoints climbing into the
60s. 850 mb winds around 50 kts will push into the region during
the morning hours. SBCAPES will climb to over 2000 j/kg by 4 pm
with 0-6km bulk shear values of 45-50 kts. Expect showers and
thunderstorms to develop along the cold front by the afternoon
hours and quickly form into a line an intensify as it moves into
NE Arkansas. By 7 pm the line should be along the MS River. By 10
pm the line will reach NE Mississippi and then clear Monroe
County before midnight. An enhanced risk for severe weather covers
much of the Mid-South.
Expect the line to contain bowing segments with damaging winds
being the main threat. The wind profile becomes increasingly
unidirectional as the cold front approaches though there is some
slight veering in the lowest km. 0-1km SRH values of 200-300 m2/s2
indicate some potential for a few weak tornadoes embedded within
the line. There is mid level shortwave moving into the Lower
Mississippi Valley Tuesday afternoon which could help develop a
surface wave along the front that could back the surface winds a
bit more than depicted on the models which could increase the the
tornado risk some. The NAM is hinting at this but confidence is
not great at this time. Large hail is also a good possibility
given the amount of instability.
Expect gusty southerly winds at 20-30 mph with higher gusts over
much of the area on Tuesday. A wind advisory will be issued for
most of the area except NE Mississippi.
Precip will end around midnight across NE MS with skies clearing
from the NW. Much colder air will advect in by morning and will
need to keep an eye on NE AR for potential freezing temps by
Wednesday morning.
Wednesday and Thursday....High pressure builds in with cool temps
for Wednesday with highs in the 50s. Wednesday night will be
quite cool with temps in the 30s and some areas below
freezing...especially near the TN River as surface high pressure
settles over the Mid-South. Widespread frost is likely and
frost/freeze products will likely be needed. Temps will start to
warm Thursday as southerly winds develop.
Friday and Saturday...A cold front will move into the region with
rain likely by Friday afternoon continuing into Friday night and
tapering off Saturday. As cold air advects into the region Friday
night there is at least some concern that wintry precip may mix in
across the northern counties but nothing significant is expected
at this time. By Saturday temps will be quite cool with highs
only in the 50s areawide.
Sunday...Right now the back half of the weekend looks dry and
seasonable but confidence is low.
&&
.AVIATION...
18z TAFS
IFR/MVFR cigs anticipated to lift to VFR by sunset as warm front
lifts north...with timing at JBR still in question. A few VC
showers early at MKL. Much stronger convection seen at the end of
the period at MEM. Easterly winds will veer southerly with
increasing speeds during the latter half of the cycle. Stronger
winds of 45-50kts at 2kft will create wind shear conditions and
MEM compression issues overnight.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 7 AM to 7 PM CDT Tuesday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Wind Advisory from 7 AM to 7 PM CDT Tuesday for Dunklin-Pemiscot.
MS...Wind Advisory from 10 AM to 10 PM CDT Tuesday for Alcorn-Benton
MS-Coahoma-DeSoto-Lafayette-Marshall-Panola-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...Wind Advisory from 10 AM to 10 PM CDT Tuesday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Apr 2, 4:00 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 400 AM CDT Mon Apr 2 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 400 AM CDT Mon Apr 2 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms are possible Tuesday afternoon and evening. A wind advisory may be needed across portions of the area Tuesday. Frost is likely across much of the Midsouth Thursday morning with subfreezing temperatures possible in West Tennessee especially near the Tennessee River. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday afternoon and evening.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:16 AM CDT | River Flood Warning | MEG | Clay, Greene | 5 days |
Nearby
Wind Advisories in Tennessee, 2018Wind Advisories in Mississippi, 2018Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.